MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Codes Product Quality Problem (1506); Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implantation procedure, the lens was extracted and not used as it was damaged.Additional information stated that lens was found to have a large defect into the center of the optic.The defect is away from where the plunger comes into contact with the lens.The lens had to be explanted during initial procedure and back up lens used.
 
Additional Manufacturer Narrative
The product was returned for analysis and damage was observed to the intraocular lens (iol).Iol returned positioned correctly in the iol case.Solution is dried on the iol.The reported defect could not be observed on the iol due to condition of the returned sample.The sample was cleaned for further evaluation.Both haptics are intact.The optic is cracked/fractured and scratched/marked-rejectable.We are unable to determine the root cause for the reported complaint "lens was found to have a large defect into the centre of the optic." the product was subject to handling and the reported damage was highlighted post implantation.The reported complaint is lacking in relevant information such as associated products (cartridge, handpiece, viscoelastic) used to complete a thorough investigation.Due to the lack of information, we are unable to verify if the product contributed to the event.In addition to this, all iols are 100 percent cosmetically inspected as per approved manufacturing procedures and the observed lens damage/condition would not meet our current release criteria.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.6.
 
Additional Manufacturer Narrative
Additional information was provided in h.6.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21548056
Report Number9612169-2025-00347
Device Sequence Number4402137
Product Code POE
UDI-Device Identifier00380652405348
UDI-Public(01)00380652405348(17)270918(11)230920(10)25716781
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.250
Device Lot Number25716781
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer05/09/2025
06/29/2025
08/15/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date06/02/2025
07/22/2025
09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown